Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 13, 2012, 3:55 PM CDT for 4 counties in Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 3:55 PM CDT (20:55 UTC)
- Expired
- Oct 13, 2012, 5:15 PM CDT
- In force
- 80 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Caldwell County, TX, Lee County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 50 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735
WWUS84 KEWX 132055
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT SAT OCT 13 2012
TXZ173-193-194-208-132215-
BASTROP-CALDWELL-LEE-WILLIAMSON-
355 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...CALDWELL...WILLIAMSON
AND LEE COUNTIES UNTIL 515 PM CDT...
AT 354 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS NEAR BASTROP TO THE EASTERN
PART OF WILLIAMSON COUNTY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 30 TO 40 MPH
ARE EXPECTED WITH THESE THUNDERSTORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TAYLOR...
GRANGER...
GIDDINGS...
LEXINGTON...
PAIGE...
JARRELL...
THRALL...
FEDOR...
BARTLETT...
GRANGER DAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3011 9686 3005 9703 2978 9733 2963 9759
2963 9762 2971 9776 2988 9790 3021 9749
3042 9737 3050 9758 3043 9778 3061 9792
3062 9804 3079 9796 3090 9783 3074 9728
3047 9715 3055 9693 3032 9674 3029 9664
TIME...MOT...LOC 2053Z 233DEG 25KT 3009 9705
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:28 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 13, 3:28 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT SAT OCT 13 2012 ...STRONG TO SEVERE STORMS EXPECTED TO AFFECT PARTS OF THE RIO GRANDE PLAINS...EDWARDS PLATEAU AND HILL COUNTRY THROUGH THIS EVENING... .DISCUSSION... STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THIS EVENING AS RICH GULF MOISTURE CONTINUES TO PUSH NORTHWARD ACROSS SOUTH CENTRAL TEXAS WHILE SEVERAL SHORT WAVES DISTURBANCES AT THE BASE OF AN UPPER LEVEL LOW CURRENTLY OVER THE CENTRAL PLAINS MOVES EAST NORTHEAST TONIGHT AND SUNDAY. ALSO...A PACIFIC FRONT ASSOCIATED WITH THE UPPER LOW THAT EXTENDS FROM THE TEXAS PANHANDLE SOUTHWESTWARD TO THE BIG BEND WILL PUSH EASTWARD LATE TONIGHT AND SUNDAY...KEEPING SHOWERS AND THUNDERSTORMS AROUND OUR AREA THROUGH SUNDAY EVENING. MAIN THREATS FOR LATE THIS AFTERNOON AND EVENING ACROSS THE NORTHWESTERN COUNTIES ARE THUNDERSTORM WIND GUSTS OF 60 MPH AND LARGE HAIL. EPISODES OF HEAVY RAINS AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE WITH RAINFALL AMOUNTS GENERALLY AVERAGING FROM ONE QUARTER INCH TO HALF INCH ALONG AND WEST OF HIGHWAY 281 AND FROM THREE QUARTER TO AN INCH EAST OF HIGHWAY 281...WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES POSSIBLE OVER THE NORTHEAST PART OF THE HILL COUNTRY (LLANO...BURNET AND WILLIAMSON COUNTIES). AT THIS TIME THE SEVERE THUNDERSTORM WATCH COVERS EDWARDS...KINNEY AND VAL VERDE COUNTIES. HOWEVER...RESIDENTS AND VISITORS WEST OF THE I-35 CORRIDOR ARE URGED TO CLOSELY MONITOR WEATHER CONDITIONS THIS EVENING AS A LINEAR MCS IS EXPECTED TO DEVELOP LATER TONIGHT PER HI-RES MODEL SOLUTIONS. THE TIME FRAME FOR STRONG TO SEVERE STORMS TO DEVELOP IS BETWEEN 5 PM THIS AFTERNOON TO ABOUT MIDNIGHT...TRANSITIONING TO A HEAVY RAIN EVENT OVERNIGHT AND SUNDAY. HOWEVER...CAN'T RULE OUT SOME STRONG THUNDERSTORMS DURING THAT PERIOD. WEATHER CONDITIONS ARE ANTICIPATED TO IMPROVE SUNDAY NIGHT AND MONDAY AS AN UPPER RIDGE BUILDS OVER THE REGION. NEXT CHANCES FOR RAIN ARE EXPECTED LATE TUESDAY INTO WEDNESDAY AS AN UPPER DISTURBANCE MOVES NORTH OF THE AREA AND OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE WEDNESDAY AND THURSDAY AS A COLD FRONT MOVES BY. COOLER TEMPS ARE EXPECTED THURSDAY AND FRIDAY OF NEXT WEEK IN THE WAKE OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 83 61 82 63 / 60 40 10 - - AUSTIN BERGSTROM INTL AIRPORT 70 84 59 82 60 / 60 40 10 - - NEW BRAUNFELS MUNI AIRPORT 71 84 62 82 61 / 50 30 20 - - BURNET MUNI AIRPORT 71 82 57 80 61 / 70 30 10 - - DEL RIO INTL AIRPORT 73 85 64 83 66 / 50 20 30 - 10 GEORGETOWN MUNI AIRPORT 71 82 58 81 60 / 60 40 10 - - HONDO MUNI AIRPORT 71 84 63 82 63 / 50 30 30 - 10 SAN MARCOS MUNI AIRPORT 72 84 61 82 61 / 60 40 20 - - LA GRANGE - FAYETTE REGIONAL 71 86 63 82 62 / 50 40 20 - - SAN ANTONIO INTL AIRPORT 73 84 63 82 63 / 50 30 20 - - STINSON MUNI AIRPORT 73 85 64 82 64 / 40 30 30 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 13, 2:17 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 217 PM CDT SAT OCT 13 2012 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 217 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR VAL VERDE...KINNEY AND EDWARDS COUNTIES UNTIL 900 PM CDT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT WILL BE FOR DAMAGING WIND GUSTS AND HAIL...WITH THE MAIN THREAT AREA WILL BE ALONG AND WEST OF I-35. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF STRONG THUNDERSTORMS SUNDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Oct 13, 2:41 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT SAT OCT 13 2012
TXZ172-173-189>194-206>208-132100-
BASTROP-BLANCO-BURNET-CALDWELL-COMAL-GUADALUPE-HAYS-KENDALL-LEE-
TRAVIS-WILLIAMSON-
241 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...BASTROP...BLANCO...
BURNET...CALDWELL...WILLIAMSON...TRAVIS...LEE...KENDALL...HAYS AND
GUADALUPE COUNTIES UNTIL 400 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS FORMING IN A MOIST UNSTABLE
ENVIRONMENT FROM GEORGETOWN AND AUSTIN AND EXTENDING SOUTHWEST TO
BLANCO AND SEGUIN. THE THUNDERSTORMS ARE MOVING NORTHEAST AT
25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE IN OR NEAR THE STRONGER
THUNDERSTORMS...ALONG WITH BRIEF PERIOD OF MODERATE TO HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BASTROP...
ANDERSON MILL...
CEDAR PARK...
BURNET...
PFLUGERVILLE...
WINDEMERE...
BERTRAM...
ROUND ROCK...
ELGIN...
GIDDINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LOCALLY HEAVY RAIN COULD FLOOD LOW LYING AREAS SUCH AS DITCHES...
LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE
ACROSS FLOODED ROADWAYS.
LAT...LON 3092 9783 3086 9787 3072 9734 3047 9715
3052 9706 3029 9675 2942 9801 2982 9835
2984 9854 2972 9874 2979 9892 3014 9892
3014 9859 3050 9859 3049 9835 3067 9844
3074 9837 3088 9846 3103 9844 3104 9792
TIME...MOT...LOC 1938Z 215DEG 16KT 3041 9788Special weather statement, Oct 13, 3:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT SAT OCT 13 2012
TXZ173-193-194-208-132215-
BASTROP-CALDWELL-LEE-WILLIAMSON-
355 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...CALDWELL...WILLIAMSON
AND LEE COUNTIES UNTIL 515 PM CDT...
AT 354 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS NEAR BASTROP TO THE EASTERN
PART OF WILLIAMSON COUNTY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 30 TO 40 MPH
ARE EXPECTED WITH THESE THUNDERSTORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TAYLOR...
GRANGER...
GIDDINGS...
LEXINGTON...
PAIGE...
JARRELL...
THRALL...
FEDOR...
BARTLETT...
GRANGER DAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3011 9686 3005 9703 2978 9733 2963 9759
2963 9762 2971 9776 2988 9790 3021 9749
3042 9737 3050 9758 3043 9778 3061 9792
3062 9804 3079 9796 3090 9783 3074 9728
3047 9715 3055 9693 3032 9674 3029 9664
TIME...MOT...LOC 2053Z 233DEG 25KT 3009 9705The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:41 PM CDT | Special Weather Statement | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 5 more | 79 min |
| Oct 13, 6:07 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| Oct 13, 6:40 PM CDT | Tornado Warning | EWX | Lee | 35 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.